Alert archive / Mississippi / Red Flag Warnings in 2022
Red Flag Warning 3, NWS Jackson, MS
NWS Jackson, MS issued this red flag warning at Sep 27, 2022, 2:22 PM CDT for 47 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It took effect at Sep 28, 2022, 9:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2022, 2:22 PM CDT (19:22 UTC)
- In effect from
- Sep 28, 2022, 9:00 AM CDT
- Expired
- Sep 28, 2022, 8:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Jackson, MS
All 58 counties
Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Claiborne County, MS, Clarke County, MS, Clay County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Leflore County, MS, Lincoln County, MS, Lowndes County, MS, Madison County, MS, Marion County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 32 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.4 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2335 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -97 m²/s²
- 0-3 km storm-relative helicity
- -72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
428 WWUS84 KJAN 271922 RFWJAN URGENT - FIRE WEATHER MESSAGE National Weather Service Jackson MS 222 PM CDT Tue Sep 27 2022 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 280330- /O.UPG.KJAN.FW.A.0001.220928T1400Z-220929T0100Z/ /O.NEW.KJAN.FW.W.0003.220928T1400Z-220929T0100Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 222 PM CDT Tue Sep 27 2022 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM CDT WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR PORTIONS OF FAR SOUTHEAST ARKANSAS, NORTHEAST LOUISIANA, AND THE STATE OF MISSISSIPPI... The National Weather Service in Jackson has issued a Red Flag Warning, which is in effect from 9 AM to 8 PM CDT Wednesday. * WIND...Northeast at 15 to 20 mph with gusts up to 30 mph. * HUMIDITY...As low as 20 to 25 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning should be avoided. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures will create explosive fire growth potential. && $$ CR
2 follow-up statements
675 WWUS84 KJAN 280228 RFWJAN URGENT - FIRE WEATHER MESSAGE National Weather Service Jackson MS 928 PM CDT Tue Sep 27 2022 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 281130- /O.CON.KJAN.FW.W.0003.220928T1400Z-220929T0100Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 928 PM CDT Tue Sep 27 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM CDT WEDNESDAY FOR PORTIONS OF FAR SOUTHEAST ARKANSAS, NORTHEAST LOUISIANA, AND THE STATE OF MISSISSIPPI... * WIND...Northeast at 15 to 20 mph with gusts up to 30 mph. * HUMIDITY...As low as 20 to 25 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning should be avoided. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures will create explosive fire growth potential. && $$
569 WWUS84 KJAN 280911 RFWJAN URGENT - FIRE WEATHER MESSAGE National Weather Service Jackson MS 411 AM CDT Wed Sep 28 2022 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 281715- /O.CON.KJAN.FW.W.0003.220928T1400Z-220929T0100Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 411 AM CDT Wed Sep 28 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR PORTIONS OF FAR SOUTHEAST ARKANSAS, NORTHEAST LOUISIANA, AND THE STATE OF MISSISSIPPI... * WIND...Northeast at 15 to 20 mph with gusts up to 30 mph. * HUMIDITY...As low as 20 to 25 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning should be avoided. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures will create explosive fire growth potential. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this red flag warning went out at Sep 27, 12:54 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Sep 27, 12:54 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 1254 PM CDT Tue Sep 27 2022 ...New AVIATION... .DISCUSSION... Issued at 406 AM CDT Tue Sep 27 2022 Today and Tonight: Cooler and dry through the period. Northwest flow aloft will continue across our CWA through tonight. A >1020mb surface high centered over Arkansas early this morning will shift southeast today and be replaced by a stronger surface ridge to our northwest tonight. This will keep the Gulf closed for our CWA and maintain a rather dry airmass. Daytime heating of our dry airmass is expected to mix down dew points in the upper 30s to lower 40s resulting in critically low minimum relative humidities in the 20- 25% range. Sustained wind speeds should remain less than 15mph but there may be a couple hours this afternoon where gusts of 15-20mph may be observed. Considering the recent dry spell, there will be an elevated threat for fire danger this afternoon. Otherwise, our normal highs run in the lower 80s. Highs today will range from the upper 70s east to the lower 80s elsewhere. Under mostly clear skies and a near calm wind again tonight, radiational cooling of our dry airmass will lead to cooler than normal temperatures mainly in the lower 50s although a few sites may dip into the upper 40s. Our normal morning lows run in the upper 50s to near 60 degrees southeast. /22/ Wednesday through Monday night...A weak short wave will drop south across the area early on Wednesday and this will drive a mainly reinforcing cold front into south Mississippi. The surface pressure gradient will be tighter behind the front on Wednesday, thus expect some increase in winds across the area during the afternoon. The breezy northerly winds combining with Rh's in the low/mid 20 percent range will create critical fire weather conditions. A fire weather watch is already in affect for the entire area for Wednesday. The main driving factor in the extended period beyond Wednesday will be the track of Ian across the Eastern Gulf and eventually into the southeast. The global models currently track the center across Georgia, keeping the ARKLAMS dry under northerly flow through the weekend. Will have to continue to monitor for any fire weather concerns through the extended, as dry air continues along with breezy northerly winds. Highs will be in the upper 70s to low 80s Wednesday and Thursday, warming into the 80s on Friday through the weekend. Lows will mainly be in the 50s through the extended period. /15/ && .AVIATION... (18Z TAFS) Issued at 1252 PM CDT Tue Sep 27 2022 Winds will briefly gust up to 15-20 kts this afternoon before decreasing by 23Z. Higher wind gusts between 25-30 kts will be possible tomorrrow, espically towards KHBG, KMEI, and KPIB. Otherwise, the TAF period looks quiet with VFR conditions prevailing. /CRJ/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 54 79 52 76 / 0 0 0 0 Meridian 51 78 52 77 / 0 0 0 0 Vicksburg 52 82 52 78 / 0 0 0 0 Hattiesburg 52 80 52 78 / 0 0 0 0 Natchez 54 81 52 76 / 0 0 0 0 Greenville 52 81 50 78 / 0 0 0 0 Greenwood 52 79 50 78 / 0 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... None. && 22/15/CR
Hazardous weather outlook, Sep 27, 4:15 AM CDT, 10 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 415 AM CDT Tue Sep 27 2022 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 280915- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 415 AM CDT Tue Sep 27 2022 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight FIRE WEATHER THREAT...Elevated TIMING...Today Today, open burning is discouraged due to a combination of dry conditions, gusty winds, and low humidity. Please heed any local burn bans. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a significant Fire Danger threat Wednesday where any open burning should not be attempted as fires can quickly escape and become very difficult to control for the entire outlook area. (https://www.weather.gov/images/jan/graphicast/1.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. 0 && ...HAZARD LEGEND... *FIRE WEATHER* Extreme...Extreme wildfire conditions are anticipated with strong winds. Open burning should not be attempted and wildfires will spread very rapidly. Fire control will be very difficult, even for experienced fire fighters. Significant...Conditions are expected such that open burning should not be attempted. Any wildfires will spread rapidly. Elevated...Any open burning is discouraged due to increased wind, lower humidity, and recent dry conditions. Remember to heed any local burn bans that are in effect! Limited...Extra caution is advised with open burning due to lower humidity or very dry conditions. Remember to heed any local burn bans that are in effect! ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FIRE WEATHER ISSUES... Current Heat Information... https://www.weather.gov/jan/safe_ExtremeHeat Fire Weather... https://www.weather.gov/jan/fireweather Mississippi Forestry Commission... https://www.mfc.ms.gov/ Fire Weather Outlook... https://www.spc.noaa.gov/products/fire_wx/
Nearby
Red Flag Warnings in Mississippi, 2022Red Flag Warnings in Louisiana, 2022Red Flag Warnings in Arkansas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.